MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 36"(90CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 36"(90CM) 0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP358T
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Rash (2033); Not Applicable (3189); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How are you currently feeling? if in your possession, may we have a copy of your operative report to review which layer of tissue the suture was used? does ethicon have your permission to contact your surgeon, in the event ethicon would like to contact your surgeon for more clinical information to be used for a product quality complaint investigation? if so, please provide your surgeon¿s name, contact information and sign release of medical information form.
 
Event or Problem Description
It was reported by the patient that she underwent a stump reconstruction procedure on (b)(6) 2018 and suture was used.It was reported that the patient experienced signs of (b)(6) within three days after discharge.Eleven days post procedure, an additional procedure was performed where the wound was drained, debridement and a drain was placed which was secured with "cloth like" sutures which caused no issues.The cause of the (b)(6) is unknown.The patient experienced six stitch abscesses, sutures not dissolving and poking through or erupting the incision.The patient experienced multiple infections and was treated with multiple antibiotics with no resolution.The patient experienced rash.The sutures were removed on (b)(6) 2018 and the incision was re-closed with staples.Additional information has been requested.

Brand Name
PDS PLUS SUTURE 36"(90CM) 0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8153263
Report Number2210968-2018-77687
Device Sequence Number2279696
Product Code NEW
UDI-Device Identifier10705031048171
UDI-Public10705031048171
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPDP358T
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2018
Initial Report FDA Received Date12/11/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;